Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Viral Load down, but Tcells down too
Feb 7, 2001

Dear Dr. I asked this question around 11-00 Tested + 03-97, at that time vl 50k, tcells 350, started Combivir(azt+3tc)& Viracept, was undetectable till 01-00, at 1100vl, went up and down from 1100vl to 4000vl, continued taking the same meds, til 06-00 vl 8000k, and 09-00 vl 25k. Tcells went as high to 600, last test t cells 550, 20 all this time. Took resistance test, and after, stopped taking meds to stop further resistance. The test results came back, 3tc resistance, viracept resistance (about 5 secondary, 1 primary, and no azt resistance. I'll be starting next week with Sustiva, Zerit40mg, Ziagen. Whats your opinion or comments please, can I achieve an undetectable vl? Thank you for your valuable time. Now today 01-19-01, After 8 weeks of therapy with Sustiva, Zerit and Ziagen, Viral load at 225, t cells at 435, but the percentage went to 15. Whats your opinion, on a drop of the , do you think it may go back up? Thank you

Response from Dr. Holodniy

Based on your prior HIV med history, the resistance results were predictable. Given what your viral load is now and the new regimen, you should have no problem getting back to undetectable levels. MH


Previous
HIV-2 Detection
Next
My STI (Update # 3)

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement